Alert archive / California / Wind Advisories in 2016

Wind Advisory 31, NWS Hanford, CA

October 2, 2016

NWS Hanford, CA issued this wind advisory at Oct 2, 2016, 4:56 PM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2016, 4:56 PM PDT (23:56 UTC)
Expired
Oct 3, 2016, 11:00 AM PDT
In force
18 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

657 
WWUS76 KHNX 022356
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
456 PM PDT SUN OCT 2 2016


CAZ095-098-099-031300-
/O.NEW.KHNX.WI.Y.0031.161002T2356Z-161003T1800Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
456 PM PDT SUN OCT 2 2016

...WIND ADVISORY IN EFFECT UNTIL 11 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT MONDAY. 

* TIMING...THROUGH 11 AM MONDAY.

* WINDS...WESTERLY 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...DIFFICULTY DRIVING, ESPECIALLY FOR HIGH PROFILE
  VEHICLES. BLOWING DUST MAY RESULT IN REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 50 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RILEY
2 follow-up statements
890 
WWUS76 KHNX 031303
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
603 AM PDT MON OCT 3 2016


CAZ095-098-099-031800-
/O.CON.KHNX.WI.Y.0031.000000T0000Z-161003T1800Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
603 AM PDT MON OCT 3 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* TIMING...THROUGH 11 AM MONDAY.

* WINDS...WESTERLY 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...DIFFICULTY DRIVING... ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. BLOWING DUST MAY RESULT IN REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 50 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ANDERSEN
012 
WWUS76 KHNX 031749
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1049 AM PDT MON OCT 3 2016

CAZ095-098-099-031900-
/O.EXP.KHNX.WI.Y.0031.000000T0000Z-161003T1800Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
1049 AM PDT MON OCT 3 2016

...WIND ADVISORY WILL EXPIRE AT 11 AM PDT THIS MORNING...

LOCALLY GUSTY WINDS TO NEAR 40 MPH ARE POSSIBLE THIS AFTERNOON
HOWEVER WIDESPREAD STRONG WINDS ARE NOT EXPECTED.

$$
DUDLEY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 2, 1:33 PM PDT, 3 hours 23 minutes earlier.

Area forecast discussion, Oct 2, 1:33 PM PDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
133 PM PDT SUN OCT 2 2016

.SYNOPSIS...
Cooling trend will continue through Monday as a Pacific storm system
moves through the area. There is a slight chance for light showers
and isolated thunderstorms this evening from Fresno County north.
Winds will be breezy to locally windy through Monday evening; blowing
dust and sand is possible at times.

&&

.DISCUSSION...Northern California radars show the leading edge of
precipitation just reaching the Sacramento area as it moves to the
east/southeast. Water vapor satellite imagery shows the center of
the upper low now onshore near Eureka and this is rather far to
the north. Forecast models continue to trend the movement of this
system farther north with a weaker frontal band passage tonight.
The forecast this afternoon has trended the pops accordingly with
the frontal precipitation limited to Kings Canyon northward in the
Sierra and a small area of upslope pops in the San Emigdio
mountains of the Gravevine region. Meanwhile, a fast moving
secondary frontal system is rapidly pushing southeast along 130w
and models bring this weakening feature into Northern California
Monday afternoon and evening. Precipitation chances looks slim
with this second system too and just some slight chances will be
left in the forecast for the Sierra.

From Tuesday through the upcoming week, models bring a ridge of
high pressure to the region. This ridge is not progged to be
nearly as strong as previous heat dealing anticyclones of the past
month and highs will reach the normal 80s for much of the latter
week. All in all a couple of weak systems for early October then a
ridge.

&&

.AVIATION...
A slight chance of thunderstorms will exist today over Merced...
Madera and Eastern Fresno counties. A slight chance to a chance will
exist over the Foothills and higher terrain of the Sierra Nevada.
These conditions will exist until 06z Monday. In addition...gusty
wind conditions and localized MVFR conditions in blowing dust over
the San Joaquin Valley and the Kern County Mountains and desert
through 12z Monday. Otherwise...VFR conditions will prevail over the
Central California interior during the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is high.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
NONE.
&&

public...Dudley
avn/fw...Molina
synopsis...BSO

weather.gov/hanford

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.